Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|drsgreen - Wed Jul 28, 2010 12:14 am||
I could really please use someones advice about my mom. She is 48 years old and isn't doing so well. Generally at night she acts very odd. She has slurred speech, complains of pain, is confused, and looses all motor skills. She often says that she is just "tired" but refused/can't actually ever fall asleep and ends up trying to stand and falls over or just rummages through her things looking for "something". Other parts of the day she is up and moving and acting perfectly normal and I just don't understand.
I know she has a lot of stomach and back issues. I know she has ulcerative colitis and depression, along with many other medical issues prescribed but that aren't coming to mind at the moment. Here are a list of her medicines she told me she took tonight
I'm wondering if anyone sees any issues with any of these medicines being taken together? Or what might be causing her strange behavior?
Advair 250 mcg
Pantoprazole 40 mg
Premarin 1.25 mg
Citalopram HBR 20mg
Please if anyone has any ideas, suggestions, or concerns please don't hesitate to respond. Thank you!
|Faye Lang, RN, MSW - Wed Jul 28, 2010 10:51 pm||
What a distressing situation for your mother and for you. In reviewing her medications, there doesn't appear to be any specific negative interactions among them, except that there is a possibility that R-Tanna and carisprodol could potentiate certain effects. Many of the issues your mother is having are listed in the side effects of the carisprodol. It would be a good idea to discuss her medications with her pharmacist to assess the possible interactions and side effects, as well as to list her symptoms and inform her doctor so he or she can take any appropriate action in adjusting her medications. If there are no obvious medication issues and her symptoms persist and/or worsen, keep a record of her symptoms and ask her doctor to assess her overall mental functioning.
Good luck to you both!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.